Tehran University of Medical Sciences

Science Communicator Platform

Share By
Thrombotic Thrombocytopenia After Sinopharm Bbibp-Corv Covid-19 Vaccination Publisher



Hosseinzadeh R1 ; Barary M2, 3 ; Mehdinezhad H4 ; Sio TT5 ; Langer F6 ; Khosravi S4, 7
Authors

Source: Research and Practice in Thrombosis and Haemostasis Published:2022


Abstract

Background: Severe side effects after vaccination with coronavirus disease 2019 (COVID-19) vaccines are rare but can be fatal. To date, vaccine-induced immune thrombotic thrombocytopenia (VITT) cases have been reported after injection of mRNA and adenoviral vectors COVID-19 vaccines. Here, we report the second suspected case of VITT after vaccination with the Sinopharm vaccine, an inactive vaccine. Key Clinical Question: The Key Clinical Question was to determine whether inactivated COVID-19 vaccines could induce VITT and how to diagnose and treat such cases. Clinical Approach and Conclusions: Our patient developed deteriorating symptoms the day after vaccination and was admitted to the emergency department on day 5 after vaccination. After performing laboratory analysis, thrombosis with thrombocytopenia was suggested, further confirmed by highly positive anti-heparin–platelet factor 4 antibodies assay and color Doppler ultrasonography. He was then treated with high-dose intravenous immunoglobulin, corticosteroid, and nonheparin anticoagulant. © 2022 The Authors. Research and Practice in Thrombosis and Haemostasis published by Wiley Periodicals LLC on behalf of International Society on Thrombosis and Haemostasis (ISTH).
Other Related Docs
17. Subacute Thyroiditis in Covid-19 Patients, European Thyroid Journal (2021)
18. Ebola Viral Disease: A Review Literature, Asian Pacific Journal of Tropical Biomedicine (2015)